Alert archive / Nevada / High Wind Warnings in 2010
High Wind Warning 2, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Jan 22, 2010, 2:37 AM PST for Elko County, White Pine County, Nevada. It took effect at Jan 22, 2010, 9:00 AM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2010, 2:37 AM PST (10:37 UTC)
- In effect from
- Jan 22, 2010, 9:00 AM PST
- Expired
- Jan 22, 2010, 2:14 PM PST
- In force
- 5 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
468 WWUS75 KLKN 221037 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 237 AM PST FRI JAN 22 2010 NVZ032-221145- /O.CAN.KLKN.HW.W.0001.100122T1700Z-100123T0000Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 237 AM PST FRI JAN 22 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND WARNING. $$ NVZ034-230000- /O.NEW.KLKN.HW.W.0002.100122T1700Z-100123T0600Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITY OF...RUBY LAKE 237 AM PST FRI JAN 22 2010 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PST THIS EVENING FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE AND ADJACENT VALLEYS... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE AND ADJACENT VALLEYS...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PST THIS EVENING. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS WILL INCREASE DURING THE MORNING AND BECOME STRONG BY 9 AM. * LOCATIONS INCLUDE: RUBY AND CLOVER VALLEYS AND EAST SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. * IMPACTS: THESE STRONG WINDS WILL BE A HAZARD TO TRAVELERS ON AREA ROADWAYS INCLUDING STATE ROUTES 229 AND 232. IN ADDITIONS THE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW REDUCING VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
191 WWUS75 KLKN 222214 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 214 PM PST FRI JAN 22 2010 NVZ034-222315- /O.CAN.KLKN.HW.W.0002.000000T0000Z-100123T0600Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITY OF...RUBY LAKE 214 PM PST FRI JAN 22 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND WARNING FOR THE RUBY MOUNTAINS AND EAST HUMBOLDT MOUNTAINS. WINDS THIS MORNING AND EARLY AFTERNOON WERE NOT AS STRONG AS PREVIOUS GUIDANCE SUGGESTED. WINDS ARE EXPECTED TO WEAKEN AS THE AFTERNOON AND EVENING PROGRESSES OVER THE RUBY MOUNTAINS. AS SUCH...WILL BE CANCELING THE HIGH WIND WARNING WHICH WAS IN EFFECT THROUGH 10 PM THIS EVENING. $$ ROOD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Jan 21, 3:29 PM PST, 11 hours 8 minutes earlier.
Area forecast discussion, Jan 21, 3:29 PM PST, 11 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 329 PM PST THU JAN 21 2010 .SYNOPSIS...THE LAST IN A SERIES OF STORM SYSTEMS WILL MOVE ACROSS CENTRAL AND NORTHERN NEVADA TONIGHT AND FRIDAY MORNING. HIGH PRESSURE WILL THEN BUILD OVER THE AREA THIS WEEKEND BRINGING DRY WEATHER. ANOTHER STORM SYSTEM WILL BRING UNSETTLED WEATHER EARLY NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH SUNDAY. THE LAST IN A SERIES OF SHORT WAVES WILL MOVE IN FROM THE SOUTHWEST TONIGHT AND LOOKS TO BE THE STRONGEST ONE OF THE SERIES. THE HIGHEST PRECIPITATION AMOUNTS WILL BE ACROSS NRN NYE AND WHITE PINE COUNTIES AS WELL AS NRN ELKO COUNTY. THESE AREAS ARE EXPECTED TO RECEIVE 2 TO 4 INCHES OF SNOW IN THE VALLEYS TONIGHT AND EARLY FRIDAY MORNING. THEREFORE A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THESE AREAS. ELSEWHERE 1 TO 2 INCHES OF SNOW IS EXPECTED WITH LOCAL AMOUNTS OF 3 INCHES. THE OTHER WEATHER CONCERN IS STRONG NORTHWEST WINDS ALONG THE EAST SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE AND ADJACENT VALLEYS LATER FRIDAY MORNING AND AFTERNOON. LOCAL MODEL SHOWS POTENTIAL FOR GUSTS TO 60 MPH SO HAVE ISSUED A HIGH WIND WARNING FOR THAT AREA. ON FRIDAY BROAD CYCLONIC FLOW WILL BE OVER THE AREA FOR SCATTERED SNOW SHOWERS BUT NOT MUCH IN THE WAY OF ACCUMULATION IS EXPECTED. SNOW SHOWERS WILL LINGER ACROSS NERN NEVADA THROUGH SATURDAY BEFORE FINALLY ENDING BY SUNDAY AS UPPER RIDGE BUILDS IN FROM THE WEST. .LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. A WEAK RIDGE IS CENTERED OVER THE GREAT BASIN TO BEGIN THE LONG TERM PERIOD...WITH A TROUGH APPROACHING THE OFFSHORE WATERS OF NORTHERN CA. AS THE TROUGH CONTINUES TO SPREAD EAST TOWARD CA SUNDAY NIGHT...SOUTHWESTERLY FLOW ALOFT WILL SPREAD OVER NORTHERN NEVADA AND LEAD TO A CHANCE OF SHOWERS TO MAINLY THE MOUNTAINS OF HUMBOLDT AND ELKO COUNTIES. ENERGY FROM THE APPROACHING TROUGH IS EXPECTED TO SPLIT MONDAY NIGHT INTO TUESDAY AS THE SYSTEM MAKES ITS INLAND PUSH. MODELS ARE NOT IN AGREEMENT AS TO THE SPLITTING OF THE SYSTEM. ECMWF MODEL TAKES MOST OF THE ENERGY SOUTH THROUGH CA WHICH KEEPS THE CWA MOSTLY DRY. GFS HOWEVER TAKES A LITTLE MORE OF THE ENERGY THROUGH CENTRAL AND NORTHERN NEVADA...WITH SHOWERS OVER MUCH OF THE CWA MONDAY EVENING THROUGH TUESDAY NIGHT ALONG WITH LIGHT SHOWERS LINGERING ACROSS THE MOUNTAINS OF NORTHEASTERN NEVADA INTO WEDNESDAY. BOTH MODELS KEEP THE CWA DRY WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. && .AVIATION...SNOW SHOWERS ARE BEGINNING TO PUSH NORTH INTO CENTRAL NEVADA THIS AFTERNOON...AND ARE EXPECTED TO EXPAND FURTHER TO THE NORTH...INTO LANDER/EUREKA AND NORTHERN WHITE PINE COUNTY...THROUGH THE EVENING HOURS. SNOW SHOWERS ARE EXPECTED TO BEGIN AT BOTH KWMC AND KEKO IN THE LATE EVENING HOURS...AND CONTINUE INTO THE MID-MORNING. IFR AND LIFR CONDITIONS ARE EXPECTED AT ALL OF THE TAF SITES BETWEEN THIS EVENING AND FRIDAY MORNING BEFORE THE SYSTEM WEAKENS AND EJECT OFF TO THE NORTHEAST. LIGHTER SNOW SHOWERS WILL BE POSSIBLE THROUGH THE DAY ON FRIDAY. STRONG GUSTY WINDS WILL BE THE OTHER CONCERN TONIGHT AND AGAIN ON FRIDAY. 00Z FRIDAY 700MB WINDS ACROSS CENTRAL NEVADA ARE SOUTHEAST AT 40KTS. BY 06Z FRIDAY THESE SAME WINDS CAN BE EXPECTED ACROSS NORTHERN NEVADA. THE KICKER IS THE LOCATION OF THE SURFACE LOW. TONIGHT THE LOW IS CENTERED ACROSS WEST-CENTRAL NEVADA. THE RESULTING EASTERLY SURFACE GRADIENT IN COMBINATION WITH THE SOUTHEASTERLY H7 WINDS WILL GENERATE MODERATELY STRONG EASTERLY RIDGELINE WINDS...AND THE POTENTIAL FOR DOWNSLOPE WINDS ALONG WESTERN SLOPES OF MOUNTAINS ACROSS NORTHERN NEVADA. LATER TONIGHT INTO FRIDAY MORNING...THE SURFACE LOW DRIFTS NORTHEAST INTO SOUTHERN IDAHO...AND THE H7 WINDS BECOME WESTERLY. THIS SHOULD LEAD TO MODERATELY STRONG WESTERLY RIDGELINE WINDS ACROSS NORTHERN NEVADA FRIDAY MORNING THROUGH FRIDAY AFTERNOON. GUSTY WINDS WILL LEAD TO BLOWING SNOW AT TIMES TONIGHT ACROSS CENTRAL NEVADA...AND TOMORROW ACROSS PORTIONS OF NORTHERN NEVADA. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY FOR NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE. HIGH WIND WARNING FROM 9 AM TO 4 PM PST FRIDAY FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE IN THE SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY. WINTER WEATHER ADVISORY UNTIL 4 AM PST FRIDAY FOR NORTHERN NYE COUNTY...WHITE PINE COUNTY. && 91/96/96
Hazardous weather outlook, Jan 21, 3:41 PM PST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 341 PM PST THU JAN 21 2010 NVZ013-030>037-221300- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 341 PM PST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. A STORM SYSTEM WILL BRING SNOW TO THE AREA TONIGHT. IN NORTHERN NYE AND WHITE PINE COUNTIES 2 TO 4 INCHES IS EXPECTED AND 1 TO 2INCHES ELSEWHERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ACCUMULATING SNOW WILL CONTINUE ACROSS NORTHERN ELKO COUNTY THROUGH THE MORNING HOURS. TOTAL SNOW ACCUMULATION OF 2 TO 5 INCHES IS EXPECTED IN THE VALLEYS OF NORTHERN ELKO COUNTY. STRONG WINDS ARE EXPECTED ON THE LEE SIDE OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE LATER FRIDAY MORNING AND AFTERNOON. GUSTS TO 60 MPH ARE POSSIBLE. DRY WEATHER WILL RETURN BY SUNDAY. HOWEVER MORE UNSETTLED WEATHER IS EXPECTED BY EARLY NEXT WEEK BUT SIGNIFICANT SNOW IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
High Wind Warnings in Nevada, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.